Iowa, 2015Flooding in Iowa, December 13 to 25, 2015
December 13 to 25, 2015 · NWS DMX · 31 events in 18 counties and zones
Heavy rain that fell across the state in mid-December led to river flooding at many locations across central and southern Iowa. The ground was already saturated from a wet fall, with new rainfall of one to 3 inches fell across the area in a two-day span.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain that fell across the state in mid-December led to river flooding at many locations across central and southern Iowa. The ground was already saturated from a wet fall, with new rainfall of one to 3 inches fell across the area in a two-day span. The heavy rainfall also allowed for many area streams and creeks to reach bankfull or go into flood. County roads across several counties were closed due to flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Dec 13, 5:28 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 13, 5:28 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CST SUN DEC 13 2015
.SHORT TERM /TONIGHT/...
ISSUED AT 408 PM CST SUN DEC 13 2015
LOW PRESSURES SYSTEM CURRENTLY LOCATED IN SOUTHEASTERN KS WILL LIFT
NORTHEAST THROUGHOUT THE OVERNIGHT...PULLING INTO NORTHERN MISSOURI.
WIDESPREAD PRECIPITATION ASSOCIATED WITH THE LOW WILL CONTINUE
THROUGHOUT THE OVERNIGHT PERIOD...WITH THE AXIS OF HEAVIEST RAINFALL
GRADUALLY SHIFTING TO THE NORTHEAST AS LOW LIFTS NORTH AND FORCING
WRAPS AROUND THE LOW. BAND OF THETA-E ADVECTION WILL LIFT INTO
NORTHEASTERN CWA BEGINNING NEAR 00Z...AND HAVE THEREFORE INCREASED
QPF AMOUNTS IN THIS AREA. IN ADDITION...GENERAL TREND FOR A SLIGHTLY
FURTHER EASTERN TRACK OF LOW HAS RESULTED IN HIGHER QPF AMOUNTS
ACROSS THE NORTHWESTERN PORTIONS OF THE CWA. EXPECT TEMPERATURES TO
BE WARM ENOUGH TO KEEP PRECIPITATION RAIN...THOUGH MAY SEE A
RAIN/SNOW MIX OR SNOW BEGIN TO TRANSITION IN THE FAR WEST OR
NORTHWEST IN THE LATE OVERNIGHT HOURS...NEAR 12Z. DO NOT ANTICIPATE
ANY SNOWFALL ACCUMULATIONS...UNLESS TRANSITION OCCURS EARLIER. GIVEN
HEAVY RAIN THREAT WILL KEEP AREAL FLOOD WATCH AS IS ATTM...THOUGH
MAY NEED TO EXPAND FURTHER TO THE WEST AND NORTHWEST...AND WILL LET
FURTHER SHIFTS EVALUATE...AND WILL DISCUSS RAINFALL FURTHER IN HYDRO
SECTION.
.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 408 PM CST SUN DEC 13 2015
SYNOPSIS...CURRENT SYSTEM DROPPING LIGHT TO MODERATE RAINFALL OVER
IOWA WILL TRAVERSE THE STATE AND PULL OUT MONDAY...INCLUDING A BIT
OF SNOW IN NW IA. TEMPS WILL DROP PREDOMINANTLY INTO THE UPPER 30S
AND 40S FOR A FEW DAYS AHEAD OF ANOTHER HITTING SYSTEM FOR MID WEEK.
THE SECOND SYSTEM WILL AFFECT PRIMARILY NW IA WITH AN OPPORTUNITY
FOR SOME RAIN AND LIGHT SNOW. TEMPERATURES IN THE WAKE OF THE SECOND
SYSTEM WILL DROP AGAIN...INTO THE 20S AND 30S THROUGH THE END OF THE
WEEK AND INTO THE WEEKEND BEFORE WARMING BACK UP SUNDAY AND BEYOND.
MONDAY...AS THE SURFACE LOW TRAVERSES THE STATE FROM SW TO NE
MONDAY...IT WILL CONTINUE TO DROP SOME LIGHT TO MODERATE RAINFALL ON
ITS BACKSIDE ACROSS NORTHWEST IOWA...INCLUDING AN OPPORTUNITY FOR
SOME RAIN/SNOW MIX AND SOME LIGHT ACCUMULATIONS.
INTERESTINGLY...THERE IS ENOUGH COLD AIR FOR A RAIN/SNOW MIX OR
TRANSITION TO SNOW...BUT THE TROWEL WRAPPING AROUND MAY SQUASH MUCH
OF THAT OPPORTUNITY IN NW IA GIVEN HOW THE TEMPERATURE PROFILES
CURRENTLY LAY OUT... INCLUDING THE DEPTH OF THE WARM
AIR/TROWEL...AND THE SHALLOW SURFACE COLD LAYER.
TUESDAY THROUGH WEDNESDAY...A DAY OF SHORT WAVE RIDGING AND QUIET
WEATHER TUESDAY AHEAD OF ANOTHER SYSTEM SLATED TO DEVELOP IN THE
COLORADO FRONT RANGE AREA. MODELS CONTINUE TO TAKE THE SURFACE LOW
TRACK FROM NW KS TUESDAY EVENING AND ACROSS NE AND INTO NW IA BY
WEDNESDAY MORNING. BEST OPPORTUNITY FOR PRECIP REMAINS IN THE COLD
SECTOR/WRAP AROUND REGION IN NW IA GIVEN A GENERALLY DRY PROFILE AND
LACK LUSTER LIFT IN THE WARM SECTOR. INITIALLY A RAIN/SNOW MIX IS
EXPECTED BUT SHOULD FAIRLY QUICKLY TRANSITION TO SNOW. COUPLED WITH
20 TO 25 MPH WINDS...VISIBILITIES AND DRIVING CONDITIONS MAY BE
UNFAVORABLE FOR PERIODS OF TIME. ONLY LIGHT ACCUMULATIONS EXPECTED
IN NW IA AT THIS TIME.
THURSDAY THROUGH SUNDAY...A PERIOD OF QUIET...ALBEIT
COOLER/COLD...WEATHER TO ROUND OUT THE LONG TERM. AS THE TUE/WED
SYSTEM PULLS OUT...NW FLOW WILL USHER IN COLD AIR DROPPING TEMPS
INTO THE 20S AND 30S. COLDER TEMPS WILL STICK AROUND THROUGH
SATURDAY WITH CONTINUED NW FLOW...BUT WILL TRANSITION SAT AS UPPER
LEVEL RIDGING RETURNS TO THE REGION...WARMING TEMPS SUN AND INTO THE
NEW WEEK.
&&
.AVIATION...14/00Z
ISSUED AT 528 PM CST SUN DEC 13 2015
IFR AND LOWER CONDITIONS WILL PREVAIL THROUGH MOST OR ALL OF THE
NIGHT...WITH A SLOW IMPROVEMENT TO LOW MVFR CIGS POSSIBLE AS
PRECIP ENDS ON MONDAY...ESPECIALLY BY THE AFTERNOON. WINDS WILL
ALSO BE VARIABLE AT TIMES OVERNIGHT/MONDAY AS A LOW PRESSURE
CENTER MOVES ACROSS IOWA. HAVE MADE BEST ATTEMPT AT TIMING THE
WIND SHIFTS AND CATEGORICAL IMPROVEMENTS...BUT AMENDMENTS ARE
PROBABLE ESPECIALLY AFTER MIDNIGHT AND INTO MONDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 408 PM CST SUN DEC 13 2015
WIDESPREAD RAINFALL AMOUNTS THROUGHOUT THE EVENT ACROSS CENTRAL IOWA
HAVE AMOUNTED TO A WIDESPREAD ONE INCH TO TWO INCHES...WITH SLIGHTLY
LIGHTER AMOUNTS ACROSS NORTHWESTER CWA...AND HEAVIEST PRECIPITATION
GENERALLY IN A BAND FROM CORNING NORTHEAST TO PARKERSBURG. EXPECT
OVERNIGHT RAINFALL TOTALS TO BE OVER A HALF INCH ACROSS THE
SOUTHEAST...UP TO AN INCH AND A HALF OR HIGHER ACROSS THE NORTHWEST.
RIVER FORECASTS BASED ON RAINFALL AND FORECAST RAINFALL ARE FOR
RISES ON RIVERS...WITH NUMEROUS RIVERS REACHING FLOOD STAGE WITHIN
24 HOURS...AND A FEW REACHING FLOOD STAGE OUTSIDE OF 24 HOURS. IF
HEAVY RAINFALL OVERNIGHT OCCURS...A FEW RIVERS IN CENTRAL IOWA MAY
RISE TO MODERATE FLOOD STAGE. IN ADDITION...PONDING OF WATER WILL BE
POSSIBLE ACROSS THE AREA.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR BLACK HAWK-DALLAS-GRUNDY-
MARSHALL-POLK-STORY-TAMA.
&&
SHORT TERM...AWB
LONG TERM...CURTIS
AVIATION...LEE
HYDROLOGY...AWB
Hazardous weather outlook, Dec 13, 4:16 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CST SUN DEC 13 2015
IAZ007-017-025>028-036-037-046-047-058-061-062-070>075-081>086-
092>097-142215-
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GREENE-BOONE-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
416 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
HEAVY RAINFALL IS EXPECTED TONIGHT. ANOTHER 1 TO 2 INCHES OF
RAINFALL ARE EXPECTED ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREA RIVERS AND STREAMS MAY APPROACH BANKFULL OR FLOOD STAGE BY
EARLY TO MID WEEK DUE TO THE HEAVY RAINFALL OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS
WILL BE APPRECIATED.
IAZ004>006-015-016-023-024-033>035-044-045-057-142215-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC-
CALHOUN-WEBSTER-CRAWFORD-CARROLL-AUDUBON-
416 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
HEAVY RAINFALL IS EXPECTED TONIGHT. ANOTHER 1 TO 2 INCHES OF
RAINFALL ARE EXPECTED ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE RAIN IS EXPECTED TO TRANSITION TO SNOW ACROSS PORTIONS OF
WEST CENTRAL IOWA INTO NORTHWEST IOWA EARLY MONDAY MORNING. LIGHT
ACCUMULATIONS WILL BE POSSIBLE.
AREA RIVERS AND STREAMS MAY APPROACH BANKFULL OR FLOOD STAGE BY
EARLY TO MID WEEK DUE TO THE HEAVY RAINFALL OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS
WILL BE APPRECIATED.
IAZ038-039-048>050-059-060-142215-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-
416 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
HEAVY RAINFALL IS EXPECTED TONIGHT. ANOTHER 1 TO 2 INCHES OF
RAINFALL IS EXPECTED ACROSS THE AREA. A FLOOD WATCH IS IN EFFECT
FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREA RIVERS AND STREAMS MAY APPROACH BANKFULL OR FLOOD STAGE BY
EARLY TO MID WEEK DUE TO THE HEAVY RAINFALL OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER RAINFALL REPORTS
WILL BE APPRECIATED.
AWB
Flood, Mahaska
- When
- December 13, 9:30 PM CST to December 15, 5:32 AM CST
- Where
- Mahaska County, 90.23 mi E of Hebron to 74.29 mi E of Hebron
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.080, -92.580
The Des Moines River crested at 62.86 feet on 14 December 2015 at 16:15 UTC.
Flood, Wapello
- When
- December 13, 11:00 PM CST to December 15, 8:30 AM CST
- Where
- Wapello County, 4.04 mi SSW of Eldon to 2.6 mi W of Eldon
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.870, -92.210
The Des Moines River crested at 12.71 feet on 14 December 2015 at 17:50 UTC.
Flood, Story
- When
- December 13, 11:22 PM CST to December 15, 11:27 PM CST
- Where
- Story County, 0.69 mi N of Ames Arpt to 2.66 mi S of Cambridge
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.010, -93.620
The South Skunk River crested at 23.05 feet on 15 December 2015 at 11:15 UTC.
Flood, Polk
- When
- December 14, 1:25 AM CST to December 22, 12:15 PM CST
- Where
- Polk County, 2.14 mi SSE of Des Moines to 2.14 mi S of Des Moines
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.570, -93.610
The Raccoon River crested at 17.72 feet on 15 December 2015 at 23:30 UTC.
Flood, Polk
- When
- December 14, 4:27 AM CST to December 23, 12:50 AM CST
- Where
- Polk County, 1.7 mi WNW of Youngstown to 2.07 mi WSW of Des Moines
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.590, -93.560
The Des Moines River crested at 26.93 feet on 15 December 2015 at 15:15 UTC.
Flood, Boone
- When
- December 14, 7:35 AM CST to 7:26 PM CST
- Where
- Boone County, 3.68 mi SW of Ericson to 2.52 mi N of Madrid
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.981, -93.849
Flooding was reported in the town of Luther with water within inches of town hall.
Flood, Hardin
- When
- December 14, 7:35 AM CST to December 15, 12:30 PM CST
- Where
- Hardin County, 2.93 mi WSW of Buckeye to 3.61 mi N of Zearing
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.410, -93.436
Many road closures were noted across southern portions of the county from flooding.
Flood, Warren
- When
- December 14, 8:16 AM CST to 10:03 PM CST
- Where
- Warren County, 0.86 mi SE of Churchville to 0.86 mi E of Wick
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.390, -93.760
The Middle River crested at 23.49 feet on 14 December 2015 at 18:15 UTC.
Flood, Black Hawk
- When
- December 14, 8:21 AM CST to December 17, 8:00 AM CST
- Where
- Black Hawk County, 0.69 mi N of Evansdale to 1.47 mi NE of Castle Hill
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.480, -92.280
Black Hawk Creek crested at 16.82 feet on 15 December 2015 at 08:45 UTC.
Flood, Dallas
- When
- December 14, 9:00 AM CST to December 16, 12:03 PM CST
- Where
- Dallas County, Van Meter to 1.48 mi ESE of Booneville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.530, -93.970
The Raccoon River crested at 19.34 feet on 15 December 2015 at 09:45 UTC.
Flood, Sac
- When
- December 14, 11:06 AM CST to December 15, 10:50 AM CST
- Where
- Sac County, 3.12 mi S of Odebolt to 0.34 mi SW of Early
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 42.275, -95.269
Flooding was reported along the North Raccoon River from near Sac City to northwest of Lanesboro.
Flood, Crawford
- When
- December 14, 11:06 AM CST to December 15, 10:50 AM CST
- Where
- Crawford County, 1.81 mi WNW of Kiron to 5.51 mi WSW of Dow City
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.208, -95.364
Otter Creek was out of its banks near Kiron. Spotters also reported the Boyer River out of its banks across portions of the county.
Flood, Calhoun
- When
- December 14, 11:06 AM CST to December 15, 10:50 AM CST
- Where
- Calhoun County, 1.13 mi SW of Yetter to 6.58 mi NNW of Lake City
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.311, -94.848
Flooding was reported along the North Raccoon River from near Sac City to northwest of Lanesboro.
Flood, Carroll
- When
- December 14, 11:06 AM CST to December 15, 10:50 AM CST
- Where
- Carroll County, 4.19 mi NNE of Mt Carmel to 1.59 mi ENE of Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.202, -94.859
Flooding was reported along the North Raccoon River from near Sac City to northwest of Lanesboro.
Flood, Grundy
- When
- December 14, 12:30 PM CST to December 15, 12:30 PM CST
- Where
- Grundy County, 2.96 mi NW of Wellsburg to 0.69 mi SSW of Ivester
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.462, -92.959
Many county roads were closed across portions of the county from flooding with rises on local streams and creeks.
Flood, Marshall
- When
- December 14, 12:30 PM CST to December 15, 12:30 PM CST
- Where
- Marshall County, 3.78 mi N of St Anthony to 3.61 mi S of Rhodes
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.184, -93.186
Many county roads were closed across portions of the county from flooding with rises on local streams and creeks.
Flood, Marion
- When
- December 14, 2:30 PM CST to December 15, 2:00 PM CST
- Where
- Marion County, 1.48 mi N of Swan to 4.89 mi SW of Dallas
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 41.491, -93.315
Many county roads were closed across portions of the county from flooding with rises on local streams and creeks.
Flood, Warren
- When
- December 14, 2:30 PM CST to December 15, 2:00 PM CST
- Where
- Warren County, 1.44 mi E of Cumming to 2.64 mi NNE of New Virginia
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 41.482, -93.742
Many county roads were closed across portions of the county from flooding with rises on local streams and creeks.
Flood, Marshall
- When
- December 14, 3:45 PM CST to December 16, 6:45 AM CST
- Where
- Marshall County, 2.66 mi WSW of Marshalltown to Le Grand
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.040, -92.970
The Iowa River crested at 20.43 feet on 15 December 2015 at 14:15 UTC.
Flood, Polk
- When
- December 14, 6:59 PM CST to December 16, 10:15 AM CST
- Where
- Polk County, 2.14 mi NNW of (Dsm)des Moines Intl to 1.55 mi E of West Des Moines
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.560, -93.680
The Raccoon River crested at 37.43 feet on 16 December 2015 at 14:56 UTC.
Flood, Dallas
- When
- December 14, 8:05 PM CST to December 21, 1:00 PM CST
- Where
- Dallas County, 2.14 mi SSW of Adel to 0.69 mi ESE of Ortonville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.590, -94.030
The North Raccoon River crested at 20.78 feet on 17 December 2015 at 21:20 UTC.
Flood, Story
- When
- December 14, 8:45 PM CST to December 15, 4:01 AM CST
- Where
- Story County, 2.81 mi N of Ontario to 2.81 mi WNW of Ames Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.070, -93.690
Squaw Creek crested at 10.36 feet on 15 December 2015 at 06:30 UTC.
Flood, Warren
- When
- December 14, 10:45 PM CST to December 16, 12:45 PM CST
- Where
- Warren County, 2.32 mi NNW of Churchville to 3.45 mi W of Conger
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.430, -93.790
The North River crested at 24.05 feet on 15 December 2015 at 14:00 UTC.
Flood, Story
- When
- December 14, 11:39 PM CST to December 15, 5:43 PM CST
- Where
- Story County, 2.07 mi SE of Gilbert to 4.82 mi NNW of Ames
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.100, -93.620
The South Skunk River crested at 13.22 feet on 15 December 2015 at 15:15 UTC.
Flood, Webster
- When
- December 15, 10:30 AM CST to December 17, 2:30 AM CST
- Where
- Webster County, 2.04 mi W of Roberts to 5.02 mi NNE of Dayton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.420, -94.210
The Des Moines River crested at 10.99 feet on 16 December 2015 at 06:15 UTC.
Flood, Webster
- When
- December 15, 10:30 AM CST to December 17, 2:30 AM CST
- Where
- Webster County, 2.04 mi W of Roberts to 5.02 mi NNE of Dayton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.420, -94.210
The Des Moines River crested at 10.99 feet on 16 December 2015 at 06:15 UTC.
Flood, Jasper
- When
- December 15, 2:37 PM CST to December 17, 3:42 PM CST
- Where
- Jasper County, 9.89 mi SSE of Galesburg to 3.61 mi SSW of Sully Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.420, -92.870
The South Skunk River crested at 18.78 feet on 17 December 2015 at 07:30 UTC.
Flood, Black Hawk
- When
- December 15, 6:30 PM CST to December 19, 3:32 PM CST
- Where
- Black Hawk County, 1.23 mi NE of (Alo)waterloo Muni A to 0.69 mi W of Boies
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.560, -92.380
The Cedar River crested at 89.71 feet on 18 December 2015 at 00:15 UTC.
Flood, Dallas
- When
- December 17, 9:37 AM CST to December 19, 10:00 AM CST
- Where
- Dallas County, Van Meter to 1.48 mi ESE of Booneville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.530, -93.970
The Raccoon River crested at 17.72 feet on 18 December 2015 at 16:00 UTC.
Flood, Polk
- When
- December 18, 2:15 AM CST to December 19, 2:45 PM CST
- Where
- Polk County, 2.14 mi NNW of (Dsm)des Moines Intl to 1.55 mi E of West Des Moines
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.560, -93.680
The Raccoon River crested at 36.56 feet on 19 December 2015 at 08:30 UTC.
Flood, Mahaska
- When
- December 18, 1:00 PM CST to December 25, 3:15 AM CST
- Where
- Mahaska County, 90.23 mi E of Hebron to 74.29 mi E of Hebron
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.080, -92.580
The Des Moines River crested at 62.68 feet on 24 December 2015 at 18:45 UTC.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
- Strong Wind in Tennessee, December 13, 2015$21,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610927, 611151, 610918, 610923, 610925, 612272, 612273, 610931, 610930, 611153, 612274, 612275, 612276, 612277, 612278, 612279, 612280, 612281, 610933, 610926, 611152, 610920, 610932, 610919, 610928, 610929, 610922, 610921, 611154, 611155, 611156.